Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 117, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2017, 7:27 PM CDT for Hancock County, Henderson County, Illinois; 4 counties in Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 17, 2017, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:27 PM CDT | TSTM WND DMG | 4 Sw Stockport, IA | DELAYED REPORT. TIME ESTIMATED FROM RADAR. LARGE TREE DOWN BLOCKING DRIVEWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
492
WUUS53 KDVN 180027
SVRDVN
ILC067-071-IAC057-087-111-177-180130-
/O.NEW.KDVN.SV.W.0117.170618T0027Z-170618T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
727 PM CDT SAT JUN 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
North central Hancock County in west central Illinois...
Southwestern Henderson County in west central Illinois...
Southwestern Henry County in southeastern Iowa...
Southwestern Des Moines County in southeastern Iowa...
Northeastern Van Buren County in southeastern Iowa...
Lee County in southeastern Iowa...
* Until 830 PM CDT
* At 727 PM CDT, a severe thunderstorm was located near Stockport, or
10 miles northeast of Keosauqua, moving east at 50 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax
and Houghton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
4048 9108
TIME...MOT...LOC 0027Z 287DEG 43KT 4081 9179
HAIL...1.50IN
WIND...70MPH
$$
086 follow-up statements
037
WWUS53 KDVN 180034
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CDT SAT JUN 17 2017
ILC067-071-IAC057-087-111-177-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-
734 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES...NORTHEASTERN VAN BUREN AND LEE
COUNTIES...
At 734 PM CDT, a severe thunderstorm was located near Hillsboro, or
13 miles east of Keosauqua, moving east at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax and
Houghton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
4048 9108
TIME...MOT...LOC 0034Z 288DEG 35KT 4078 9172
HAIL...1.50IN
WIND...70MPH
$$
08569
WWUS53 KDVN 180040
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
740 PM CDT SAT JUN 17 2017
ILC067-071-IAC057-087-111-177-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-
740 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES...NORTHEASTERN VAN BUREN AND LEE
COUNTIES...
At 740 PM CDT, a severe thunderstorm was located near Pilot Grove, or
14 miles south of Mount Pleasant, moving east at 50 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax and
Houghton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
4048 9108
TIME...MOT...LOC 0040Z 287DEG 43KT 4076 9163
HAIL...1.50IN
WIND...70MPH
$$
08875
WWUS53 KDVN 180042
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
742 PM CDT SAT JUN 17 2017
ILC067-071-IAC057-087-111-177-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-
742 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES...NORTHEASTERN VAN BUREN AND LEE
COUNTIES...
At 742 PM CDT, a severe thunderstorm was located near Pilot Grove, or
14 miles south of Mount Pleasant, moving east at 50 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Stockport, Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot
Grove, Burnside, Niota, Disco, Denmark, Bentonsport/Vernon, Lomax and
Houghton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4075 9193 4090 9187 4090 9176 4071 9097
4048 9108
TIME...MOT...LOC 0042Z 287DEG 43KT 4075 9159
HAIL...1.50IN
WIND...70MPH
$$
08535
WWUS53 KDVN 180051
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
751 PM CDT SAT JUN 17 2017
IAC177-180101-
/O.CAN.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Van Buren IA-
751 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VAN BUREN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has Therefore,
the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...and southeastern Iowa.
LAT...LON 4068 9172 4089 9172 4071 9097 4048 9108
TIME...MOT...LOC 0051Z 287DEG 43KT 4072 9145
$$
ILC067-071-IAC057-087-111-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Henry IA-Des Moines IA-Lee IA-
751 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...SOUTHWESTERN
HENRY...SOUTHWESTERN DES MOINES AND LEE COUNTIES...
At 751 PM CDT, a severe thunderstorm was located over West Point, or
8 miles northwest of Fort Madison, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Salem, Carman,
Hillsboro, Franklin, St. Paul, Colusa, Adrian, Pilot Grove, Burnside,
Niota, Disco, Denmark, Lomax, Houghton, Pontoosuc and Welter
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4068 9172 4089 9172 4071 9097 4048 9108
TIME...MOT...LOC 0051Z 287DEG 43KT 4072 9145
HAIL...1.00IN
WIND...70MPH
$$
08110
WWUS53 KDVN 180101
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
801 PM CDT SAT JUN 17 2017
IAC057-087-180110-
/O.CAN.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Henry IA-Des Moines IA-
801 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY AND
SOUTHWESTERN DES MOINES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...and southeastern Iowa.
LAT...LON 4068 9172 4081 9172 4081 9142 4077 9129
4075 9128 4075 9125 4071 9118 4072 9116
4070 9114 4070 9111 4074 9111 4071 9097
4048 9108
TIME...MOT...LOC 0100Z 287DEG 43KT 4069 9130
$$
ILC067-071-IAC111-180130-
/O.CON.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Lee IA-
801 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL HANCOCK...SOUTHWESTERN HENDERSON AND LEE
COUNTIES...
At 800 PM CDT, a severe thunderstorm was located near Denmark, or
near Fort Madison, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, West Point, Dallas City, Donnellson, Franklin, St.
Paul, Colusa, Adrian, Pilot Grove, Burnside, Niota, Disco, Denmark,
Lomax, Houghton, Pontoosuc, Lee County Fairgrounds, Sawyer, Wever and
Primrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4068 9172 4081 9172 4081 9142 4077 9129
4075 9128 4075 9125 4071 9118 4072 9116
4070 9114 4070 9111 4074 9111 4071 9097
4048 9108
TIME...MOT...LOC 0100Z 287DEG 43KT 4069 9130
HAIL...1.00IN
WIND...60MPH
$$
08938
WWUS53 KDVN 180115
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
815 PM CDT SAT JUN 17 2017
IAC111-ILC067-071-180125-
/O.CAN.KDVN.SV.W.0117.000000T0000Z-170618T0130Z/
Hancock IL-Henderson IL-Lee IA-
815 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HANCOCK...
SOUTHWESTERN HENDERSON AND LEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...and southeastern Iowa.
LAT...LON 4068 9172 4081 9172 4081 9142 4077 9129
4075 9128 4075 9125 4071 9118 4072 9116
4070 9114 4070 9111 4074 9111 4071 9097
4048 9108
TIME...MOT...LOC 0114Z 287DEG 43KT 4064 9107
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:54 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 17, 6:54 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 654 PM CDT Sat Jun 17 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 312 PM CDT Sat Jun 17 2017 At 19Z water vapor imagery indicated a potent shortwave trough over western south Dakota which was moving into and flattening out the ridge over the upper Midwest. Plentiful cloud cover was seen ahead of this trough across Iowa as a front was settled in from south central Iowa into northern Illinois. A few showers had developed along this boundary by mid afternoon, with areas to the south seeing an extensive cumulus field. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 312 PM CDT Sat Jun 17 2017 Today's forecast focus is on thunderstorm chances yet this afternoon and this evening. Beyond this evening, cooler weather is in store for the area following the passage of a cold front. The frontal boundary that is currently located from south central Iowa through near KCID to KRFD will be the focus of thunderstorm activity over the next 6 hours. The shortwave trough over South Dakota will quickly shift east into Iowa through 06Z tonight. Ahead of this disturbance, deep layer shear will increase as has been ongoing already across the region as 19Z mesoanalysis from SPC indicates 0-6km shear values now approaching 40kts across much of Iowa from 20kts as was being measured earlier today. Still questioning when the cap will break to see if storms can tap into the 2000-3500 J/kg of surface based CAPE. Forecast soundings indicate this will occur around 21Z. Assuming this plays out and initiation occurs in the next several hours thoughts are that cells will be able to organize and strengthen, keeping a severe threat for the southeast 1/3 to 1/2 of the forecast area. How widespread the threat will be remains to be seen as cells may be more isolated to scattered in nature. Later this evening as the shortwave moves closer bringing more significant forcing, activity will likely increase, but by this time, the front will have moved south far enough and low level forcing is focused into portions of Missouri into western to southwest Illinois, so expectations are for the large line of significant to severe storms that develops to be south of the forecast area. While an isolated tornado cannot be ruled out, the primary threats with these storms will be damaging winds and large hail. If the initial storms are slower moving or if there are any training storms, there is potential for heavy rain as precipitable water values of 1.7 to 1.9 inches are being observed in the area of concern. After the front moves through, the airmass will be much changed with much cooler and drier air taking residence over the area. Look for highs only in the mid 70s to around 80 degrees with dewpoints dropping into the 50s and low 60s to make tomorrow feel much different than the past week. There will be another impulse of mid-level energy moving across the region on Sunday late morning through afternoon, so may see enough lift to get some isolated to scattered showers. Don't expect much rainfall with any of this activity, but is enough of a chance to add in a mention of rain and perhaps an isolated thunderstorm in the afternoon. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 312 PM CDT Sat Jun 17 2017 A cool down will be seen for the start of the work week with temperatures rising back to or above normal the second half of the week. The overall pattern will see numerous disturbances moving through in the flow aloft that have the potential to create periods of active weather. Quiet and dry conditions will be seen Sunday night as high pressure quickly moves through the Midwest. On Monday, an upper level disturbance will move through the area. Moisture is somewhat limited but there may be just enough to generate some showers and a few thunderstorms. Temperatures will average below normal. Monday night looks to be quiet as another high pressure quickly moves through the Midwest. Another fast moving upper level disturbance will move through the area on Tuesday. Moisture is very limited and the forcing is weak. However, daytime heating may be just enough to generate some rain showers. Tuesday night on... Tuesday night quiet and dry conditions will be seen across the area as another high pressure moves through the Midwest. On Wednesday, mainly dry conditions will be seen across the area. A weak disturbance will move through in the flow aloft. The model consensus has a slight chance to chance pops for areas north of highway 30. Wednesday night/Thursday, a more substantial upper level disturbance will move through the area in combination with returning moisture. Internally, the models are suggesting an organized thunderstorm complex will develop across Iowa and move generally east or east northeast. Where the thunderstorm complex develops and tracks will be the key to the overall forecast. Right now the model consensus has chance to likely pops for Wednesday night and slight chance pops in the far east and south on Thursday for lingering precipitation. Thursday night into Friday night the models diverge somewhat on their respective solutions as to what will occur. There is loose agreement that several rounds of rain will be possible in the form of organized thunderstorm complexes. Right now the model consensus has slight chance to chance pops for the entire area. On Saturday, the model consensus has dry conditions for the area as high pressure moves through the Midwest. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) ISSUED AT 650 PM CDT Sat Jun 17 2017 Brief preiods of MVFR conditions are possible until 18/04Z mostly at MLI and BRL terminals due to thunderstorms. Skies will clear with northwest and VFR conditions at all terminals by around daybreak or earlier as a cool front passes with winds gusting 10 to 20 kts during the day on Sunday. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Brooks SHORT TERM...Brooks LONG TERM...08 AVIATION...Nichols
Hazardous weather outlook, Jun 17, 10:27 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1027 AM CDT Sat Jun 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1027 AM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has an enhanced risk of severe thunderstorms south of a Wayland, Missouri to Roseville, Illinois line. To the north of this line there is a slight risk. A rather strong cold front will be pushing southeast across the area late this afternoon and evening, providing the trigger for severe thunderstorms. The primary threat will be very damaging winds up to 80 mph, hail up to golf ball size and isolated tornadoes. A secondary threat is isolated flash flooding, especially in locations that have received heavy rainfall the past couple of days. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Wednesday night through Friday, periodic rounds of thunderstorms are expected with a quasi-stationary frontal boundary over the Midwest. There is the potential for severe thunderstorms but there is low confidence in timing of these storms this far out. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible from 3 pm to 11 pm this afternoon and evening generally in areas south of a Sigourney, Iowa to Clinton, Iowa to Milledgeville, Illinois line. Brooks
In the hours before
Local storm report, Jun 17, 6:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HEAVY RAIN 2 NE FREEPORT 42.31N 89.61W
06/17/2017 M1.00 INCH STEPHENSON IL TRAINED SPOTTER
OCCURRED IN 20 MIN.
&&
BROOKSLocal storm report, Jun 17, 7:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HEAVY RAIN 3 ENE ROCK FALLS 41.80N 89.64W
06/17/2017 M1.41 INCH WHITESIDE IL TRAINED SPOTTER
TOTAL IN 30 MINTUES
&&
DCLocal storm report, Jun 17, 7:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL NNE MEMPHIS 40.46N 92.17W
06/17/2017 M0.25 INCH SCOTLAND MO TRAINED SPOTTER
&&
GROSSLocal storm report, Jun 17, 7:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MEMPHIS 40.46N 92.17W
06/17/2017 M1.25 INCH SCOTLAND MO TRAINED SPOTTER
&&
GROSSLocal storm report, Jun 17, 7:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 1 ENE NEW WINDSOR 41.20N 90.44W
06/17/2017 M1.91 INCH HENRY IL TRAINED SPOTTER
RAIN FELL IN 40 MINUTES.
&&
DCLocal storm report, Jun 17, 7:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL MEMPHIS 40.46N 92.17W
06/17/2017 E1.75 INCH SCOTLAND MO TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:53 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 52 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.